MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-044
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Pt dislocated thr with mdm which also dissociated.Stem also removed and anteverted 10° and reinserted.The adm poly insert separated from the mdm metal liner and the femoral head separated from the adm poly insert.The metal liner was not revised.The stem was revised as the version needed anteverting by 10 degrees to prevent further dislocations.A new exeter stem was implanted.
 
Additional Manufacturer Narrative
An event regarding malposition involving an exeter stem was reported.The event was confirmed via medical review.Method & results: product evaluation and results: visual inspection: visual inspection of the device indicated that the device was returned in used condition.Scratches and small nicks were observed on the device.This damage is consistent with explantation.No further surface discrepancies were observed.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent the three surgical procedures since i was able to review the original stryker stickers used in those surgeries.I did not however have the operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of hip dislocation with subsequent disassociation of an mdm articulation are multifactorial primary causes would be related to surgical technique including positioning of the implants, restoration of the soft tissue tension and leg lengths as well as proper closure of the soft tissue envelope.In this case the femoral stem was found to be mal positioned and had to be removed and placed 10° of anteversion.Unlikely contributing factors are the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant regarding the disassociation unless some manufacturing defect was found upon inspection by stryker engineers.In this case i believe the disassociation most likely happened after the dislocation perhaps with an attempt to reduce it although there is no mention of that in the product summary." product history review: a review of the device history records indicates that devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: an additional complaint was raised for the same patient to address the dislocation/disassociation of the head.The device remained implanted at the time.Conclusions: it was reported that 'pt dislocated thr with mdm which also dissociated.Stem also removed and anteverted 10° and reinserted.Update: the adm poly insert separated from the mdm metal liner and the femoral head separated from the adm poly insert.The metal liner was not revised.The stem was revised as the version needed anteverting by 10 degrees to prevent further dislocations.A new exeter stem was implanted.' a review of the provided medical records by a clinical consultant indicated: "a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent the three surgical procedures since i was able to review the original stryker stickers used in those surgeries.I did not however have the operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of hip dislocation with subsequent disassociation of an mdm articulation are multifactorial primary causes would be related to surgical technique including positioning of the implants, restoration of the soft tissue tension and leg lengths as well as proper closure of the soft tissue envelope.In this case the femoral stem was found to be mal positioned and had to be removed and placed 10° of anteversion.Unlikely contributing factors are the patient's lifestyle, activity level and bmi.I would not assign any causality to the implant regarding the disassociation unless some manufacturing defect was found upon inspection by stryker engineers.In this case i believe the disassociation most likely happened after the dislocation perhaps with an attempt to reduce it although there is no mention of that in the product summary." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
EXETER V40(TM). SHORT FEMORAL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21593122
Report Number0002249697-2025-00304
Device Sequence Number8925291
Product Code LPH
UDI-Device Identifier04546540509048
UDI-Public04546540509048
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-044
Device Lot NumberG8593823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexUnknown